Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

On Kummer's twenty-four solutions of the hypergeometric differential equation


Author: B. Dwork
Journal: Trans. Amer. Math. Soc. 285 (1984), 497-521
MSC: Primary 12H25; Secondary 14G20, 33A30, 34A30
MathSciNet review: 752488
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The $ p$-adic analyticity of the Boyarsky matrix associated with the hypergeometric function $ F(a,b;c;x)$ has been investigated in an earlier article. The transformation of this matrix under translation of $ (a, b, c)$ by $ {{\bf {Z}}^3}$ was determined at that time. This article gives the transformation of this matrix under the extended Kummer group. The $ p$-adic implications of quadratic and higher-degree transformations remain open.


References [Enhancements On Off] (What's this?)

  • [1] Alan Adolphson and Steven Sperber, Twisted Kloosterman sums and 𝑝-adic Bessel functions, Amer. J. Math. 106 (1984), no. 3, 549–591. MR 745141, 10.2307/2374285
  • [2] W. Burnside, Theory of groups of finite order, Dover Publications, Inc., New York, 1955. 2d ed. MR 0069818
  • [3] Bernard M. Dwork, Lectures on 𝑝-adic differential equations, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Science], vol. 253, Springer-Verlag, New York-Berlin, 1982. With an appendix by Alan Adolphson. MR 678093
  • [4] Bernard Dwork, On the Boyarsky principle, Amer. J. Math. 105 (1983), no. 1, 115–156. MR 692108, 10.2307/2374383
  • [5] A. Erdelyi, Integral darstellungen hypergeometrischen functionen, Quart. J. Math. Oxford Ser. 8 (1937), 267-277.
  • [6] A. Erdélyi, Transformation of hypergeometric integrals by means of fractional integration by parts, Quart. J. Math., Oxford Ser. 10 (1939), 176–189. MR 0000705
  • [7] A. Erdelyi, W. Magnus and F. G. Tricomi, Higher transcendental functions, Vol. I, McGraw-Hill, New York, 1953.
  • [8] P. Monsky and G. Washnitzer, Formal cohomology. I, Ann. of Math. (2) 88 (1968), 181–217. MR 0248141
  • [9] P. Monsky, Formal cohomology. II. The cohomology sequence of a pair, Ann. of Math. (2) 88 (1968), 218–238. MR 0244272
  • [10] Paul Monsky, Formal cohomology. III. Fixed point theorems, Ann. of Math. (2) 93 (1971), 315–343. MR 0321931
  • [11] E. Poole, Introduction to the theory of linear differential equations, Oxford Univ. Press, Oxford, 1936.
  • [12] Bernhard Riemann, Gesammelte mathematische Werke und wissenschaftlicher Nachlass, Dover Publications, Inc., New York, N. Y., 1953 (German). MR 0052364

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 12H25, 14G20, 33A30, 34A30

Retrieve articles in all journals with MSC: 12H25, 14G20, 33A30, 34A30


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1984-0752488-X
Article copyright: © Copyright 1984 American Mathematical Society